Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 39, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 15, 2022, 4:55 PM CDT for 4 counties in Missouri. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2022, 4:55 PM CDT (21:55 UTC)
- Expired
- Apr 15, 2022, 5:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Christian County, MO, Douglas County, MO, Stone County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 5:10 PM CDT | HAIL 0.75 | Chestnutridge, MO | SPOTTER REPORTED PENNY SIZE HAIL ALONG HIGHWAY 65 APPROXIIMATELY 2 MILES NE OF CHESTNUTRIDGE. |
| Apr 15, 5:30 PM CDT | HAIL 1.25 | Goodhope, MO | DELAYED REPORT: PICTURE SHOWING HAIL SIZES RANGING FROM QUARTER TO HALF DOLLAR SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 4:49 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2975 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 416 m²/s²
- 0-3 km storm-relative helicity
- 435 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042
WUUS53 KSGF 152155
SVRSGF
MOC043-067-209-225-152245-
/O.NEW.KSGF.SV.W.0039.220415T2155Z-220415T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
455 PM CDT Fri Apr 15 2022
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern Webster County in southwestern Missouri...
Western Douglas County in southwestern Missouri...
Christian County in southwestern Missouri...
Northeastern Stone County in southwestern Missouri...
* Until 545 PM CDT.
* At 454 PM CDT, a severe thunderstorm was located near
Highlandville, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ozark... Ava...
Seymour... Sparta...
Highlandville... Spokane...
Oldfield... Elkhead...
Chestnutridge... Bruner...
Selmore... Keltner...
Christian Center... Ponce de Leon...
Garrison... Rome...
Chadwick... Goodhope...
Dogwood...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3681 9267 3682 9324 3682 9343 3692 9345
3715 9275 3681 9264
TIME...MOT...LOC 2154Z 253DEG 52KT 3689 9336
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Melto4 follow-up statements
438
WWUS53 KSGF 152203
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
503 PM CDT Fri Apr 15 2022
MOC209-152212-
/O.CAN.KSGF.SV.W.0039.000000T0000Z-220415T2245Z/
Stone MO-
503 PM CDT Fri Apr 15 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STONE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Missouri.
LAT...LON 3682 9334 3695 9334 3715 9275 3681 9264
TIME...MOT...LOC 2202Z 254DEG 47KT 3691 9325
$$
MOC043-067-225-152245-
/O.CON.KSGF.SV.W.0039.000000T0000Z-220415T2245Z/
Webster MO-Douglas MO-Christian MO-
503 PM CDT Fri Apr 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN WEBSTER...WESTERN DOUGLAS AND CHRISTIAN COUNTIES...
At 502 PM CDT, a severe thunderstorm was located over Highlandville,
moving east at 55 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Ozark... Ava...
Seymour... Sparta...
Highlandville... Spokane...
Oldfield... Elkhead...
Chestnutridge... Bruner...
Selmore... Keltner...
Christian Center... Garrison...
Rome... Chadwick...
Goodhope... Dogwood...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3682 9334 3695 9334 3715 9275 3681 9264
TIME...MOT...LOC 2202Z 254DEG 47KT 3691 9325
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Melto336
WWUS53 KSGF 152215
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
515 PM CDT Fri Apr 15 2022
MOC043-067-225-152245-
/O.CON.KSGF.SV.W.0039.000000T0000Z-220415T2245Z/
Webster MO-Douglas MO-Christian MO-
515 PM CDT Fri Apr 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN WEBSTER...WESTERN DOUGLAS AND EASTERN CHRISTIAN
COUNTIES...
At 515 PM CDT, a severe thunderstorm was located near Sparta, or 11
miles southeast of Ozark, moving east at 60 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Ava... Seymour...
Sparta... Oldfield...
Elkhead... Bruner...
Keltner... Christian Center...
Garrison... Rome...
Chadwick... Goodhope...
Dogwood...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3682 9319 3701 9317 3715 9275 3681 9264
TIME...MOT...LOC 2215Z 253DEG 52KT 3697 9302
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Melto138
WWUS53 KSGF 152224
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
524 PM CDT Fri Apr 15 2022
MOC225-152233-
/O.CAN.KSGF.SV.W.0039.000000T0000Z-220415T2245Z/
Webster MO-
524 PM CDT Fri Apr 15 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Missouri.
LAT...LON 3682 9306 3700 9301 3704 9272 3681 9264
TIME...MOT...LOC 2223Z 273DEG 44KT 3689 9292
$$
MOC043-067-152245-
/O.CON.KSGF.SV.W.0039.000000T0000Z-220415T2245Z/
Douglas MO-Christian MO-
524 PM CDT Fri Apr 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WESTERN DOUGLAS AND SOUTHEASTERN CHRISTIAN COUNTIES...
At 523 PM CDT, a severe thunderstorm was located 11 miles southeast
of Sparta, or 14 miles west of Ava, moving east at 50 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Ava... Goodhope...
Garrison... Rome...
Keltner...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3682 9306 3700 9301 3704 9272 3681 9264
TIME...MOT...LOC 2223Z 273DEG 44KT 3689 9292
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Melto756
WWUS53 KSGF 152239
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
539 PM CDT Fri Apr 15 2022
MOC043-152249-
/O.CAN.KSGF.SV.W.0039.000000T0000Z-220415T2245Z/
Christian MO-
539 PM CDT Fri Apr 15 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHRISTIAN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Missouri.
LAT...LON 3683 9283 3694 9282 3696 9269 3681 9264
TIME...MOT...LOC 2239Z 253DEG 52KT 3696 9264
$$
MOC067-152245-
/O.CON.KSGF.SV.W.0039.000000T0000Z-220415T2245Z/
Douglas MO-
539 PM CDT Fri Apr 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN DOUGLAS COUNTY...
At 539 PM CDT, a severe thunderstorm was located over Ava, moving
east at 60 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Ava... Goodhope...
Rome...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3683 9283 3694 9282 3696 9269 3681 9264
TIME...MOT...LOC 2239Z 253DEG 52KT 3696 9264
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MeltoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 1:54 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 15, 1:54 PM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Springfield MO 154 PM CDT Fri Apr 15 2022 Key Messages: 1. Scattered showers and thunderstorms late afternoon into the evening. Potential for some severe thunderstorms and localized heavy rainfall. 2. Additional Rain chances Sunday and Tuesday. 3. Below normal temperatures likely through early next week. More Frost Potential. 4. Warming trend by the middle of next week. .SHORT TERM...(This afternoon through Tonight) Issued at 154 PM CDT Fri Apr 15 2022 Ongoing scattered showers and thunderstorms early this afternoon remain elevated in nature. The main focus with this activity will be heavy downpours and sub-severe small hail possible in the strongest of the thunderstorms. Visible satellite imagery this afternoon depicts an area of stratus across eastern Oklahoma/western Arkansas that will continue to lift north. This area of associated moisture and lift will be the main focus for late this afternoon into the evening. Expect daytime heading to aid in destabilization ahead of the approaching system. Meanwhile, a strong southwesterly low-level jet of 50-60 knots continues to advect in warmer air and low-level moisture. Expect dewpoints to climb into the upper 50s to near 60 by late afternoon/early evening. A low pressure system will slide east across northern Oklahoma through the afternoon and evening with an associated warm front subsiding somewhere between the Highway 60 corridor and Interstate 44 corridor. An additional stationary boundary slides south through the region by this evening. This will set the stage for an increase in coverage of showers and thunderstorms by late this afternoon into the early evening. Hi-res guidance continues to highlight along and just north of the Highway 60 corridor for convective initiation between 5 to 7 pm. Forecast soundings and short term guidance depict adequate deep layer shear of 50 knots, steep mid-level lapse rates of 7-8 C/km and MU CAPE around 1000 J/kg. Of particular interest, is the long, straight hodographs. This setup will support splitting supercells. As supercells develop, expect right movers to take on a west to east orientation, as left movers deviate to the northeast as splitting occurs. Expect the overall storm activity to slide southeast through the evening. The highest area of concern continues to be across far southwest Missouri. Primary hazard of concern will be large hail up to 2 inches in diameter. This is further supported by the Large Hail Parameter values of 8-12, settling in the 2 inch or greater bin according to guidance. Additional hazards potential includes a damaging wind gusts up to 60 mph and an isolated tornado. The tornado risk will be localized to areas of favorable low-level shear and instability across far southwestern Missouri. The potential threats are highlighted in the latest SPC Day 1 Slight Convective Outlook. In addition to the potential for strong to severe thunderstorms, localized heavy rainfall and flooding will be possible this evening. The latest 12Z HREF Probability Match Mean QPF highlights an area of heavier QPF along and south of the Highway 60 corridor. In general, localized rainfall amounts may approach 1 to 1.50 inches. Given saturated soils from recent rainfall, localized flooding cannot be ruled out. No Flood Watch is anticipated at this time given the localized nature of the heavy rainfall. Scattered activity will dissipate through the late evening. Winds become breezy and northeasterly overnight. Overnight lows in the 40s. .LONG TERM...(Saturday through Friday) Issued at 154 PM CDT Fri Apr 15 2022 Saturday: Mid level heights rise on Saturday ahead of the next approaching shortwave on Sunday. Expect afternoon highs in the lower 60s on Saturday with breezy conditions. Some breaks in the clouds by Saturday afternoon before additional cloud cover builds back in Saturday night. Sunday: A shortwave slides through the central CONUS on Sunday with the return of showers and a few thunderstorms. No severe weather or flooding are expected with this system at this time. As a result of associated cloud cover and precipitation, expect a rather chilly day with afternoon highs in the lower 50s. A chance for some frost Sunday night into Monday morning. However, slowly dissipating cloud cover could inhibit frost potential. Monday-Tuesday: Highs on Monday and Tuesday rebound into the upper 50s to lower 60s. This will keep the region at 5 to 10 degrees below normal for mid to late April. Additional frost/freeze chances return Monday night into Tuesday. Given the lack of cloud cover and lighter winds Monday night, there is an increasing potential for frost and even a freeze in portions of central Missouri and eastern Ozarks. Wednesday: As quick as the last system exits, another one slides through the area on Wednesday with the return of showers and thunderstorms. Thursday-Friday: By late next week, ensemble guidance suggest a warming trend with temperatures climbing into the 70s. Above normal temperatures are favored by next weekend through the end of April. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1220 PM CDT Fri Apr 15 2022 High level clouds continue to build into the region this afternoon ahead of an approaching system. A few pre-frontal scattered showers and thunderstorms are lifting through the area early this afternoon. Expect additional scattered showers and thunderstorms by the late afternoon into the evening, some of which may be strong to severe. KJLN and KSGF will see a short timeframe of potential activity, while KBBG will see the greatest chances. Periods of MVFR with a few instances of IFR can be expected with reduced ceilings and visibilities as thunderstorms slide through the area. Post frontal MVFR ceilings can be expected overnight. Meanwhile, expect southerly winds ahead of the system with occasional gusts up to 20 knots. Winds will become northeasterly behind the frontal passage tonight. Breezy northeast winds return in the later part of the TAF period. Clouds will slowly dissipate late in the period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Perez LONG TERM...Perez AVIATION...Perez
Hazardous weather outlook, Apr 15, 2:16 PM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 216 PM CDT Fri Apr 15 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 216 PM CDT Fri Apr 15 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Limited excessive rainfall risk DISCUSSION... Scattered showers and thunderstorms will develop between the Highway 60 and Interstate 44 corridor around 5 to 7 pm. While the primary risks are large hail to 2.00 inches in diameter and frequent lightning, a few storms could produce damaging winds gusts up to 60 mph. An isolated tornado is possible, but the threat remains low. Storms will likely move south into Arkansas by midnight. If thunderstorms are able to move over the same areas this evening, then some localized heavy rainfall and flooding will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional chances for showers and thunderstorms exists Sunday and again Tuesday night into Wednesday. Frost is possible on Monday and Tuesday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for portions of far southwest and south central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Perez
In the hours before
Special weather statement, Apr 15, 12:11 PM CDT, 4 hours 44 minutes before
Special Weather Statement National Weather Service Springfield MO 1211 PM CDT Fri Apr 15 2022 MOZ094-102-151730- Barry MO-Lawrence MO- 1211 PM CDT Fri Apr 15 2022 ...A strong thunderstorm will impact portions of northern Barry and southern Lawrence Counties through 1230 PM CDT... At 1210 PM CDT, the public reported a strong thunderstorm near Monett, moving east at 50 mph. HAZARD...Penny size hail. SOURCE...Public. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Monett... Aurora... Marionville... Pierce City... Verona... Pleasant Ridge... Wheelerville... Madry... Mcdowell... PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Springfield. && LAT...LON 3683 9398 3698 9405 3708 9361 3682 9361 TIME...MOT...LOC 1710Z 255DEG 45KT 3688 9392 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH Hatch
Local storm report, Apr 15, 4:27 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 PM CDT FRI APR 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 1 ENE ELKLAND 37.45N 93.02W
04/15/2022 E1.25 INCH WEBSTER MO PUBLIC
PUBLIC REPORTED HALF-DOLLAR SIZE HAIL NEAR
HIGHWAY EE IN ELKAND.
&&
JDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 12:11 PM CDT | Special Weather Statement | SGF | Lawrence | 19 min |
| Apr 15, 4:21 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster, Wright | 39 min |
| Apr 15, 5:36 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 39 min |
| Apr 15, 6:23 PM CDT | Special Weather Statement | SGF | Ozark | 22 min |
| Apr 15, 6:28 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.